| Model Number |
434895 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
09/28/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
A pk papyrus covered stent system was used to treat a type iii cs/iv perforation in the mid lad.When stent was placed a new perforation occurred at the proximal margin of the pk papyrus stent.A 2nd pk papyrus stent was implanted to seal the new perforation and to get more effective sealing of the first one.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form and cathlab report) was sufficient to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as a procedure-related complication and a device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.